MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC-035-090
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 09/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Photographic evaluation: the trailblazer catheter was not received for evaluation.Two photographic images of cine images were received.The two similar cine images showed a stent deployed radiopaque hoops, two trailblazer radiopaque markers that appear to be not on a guidewire, and a guidewire running through the targeted vessel.The cine images showed a trailblazer separated during the procedure.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used a trailblazer support catheter to treat a severely calcified lesion having a chronic total occlusion (cto), in the superficial femoral artery.The artery diameter was reported to be 6mm and a lesion length of 200mm.It was reported the physician crossed the lesion with the trailblazer catheter, but encountered difficulty removing the catheter.The catheter broke, leaving 3 radio-opaque markers in the sfa.The procedure was completed using another catheter, and the lesion was ballooned and stented.No patient injury was reported.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6984445
Report Number2183870-2017-00472
Device Sequence Number13558886
Product Code DQY
UDI-Device Identifier00821684073940
UDI-Public00821684073940
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2020
Device Catalogue NumberSC-035-090
Device Lot NumberA498633
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2017
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient Weight113